This chapter presents an existence theory for multivalued nonlinear equations on the half line. In Section 7.2 we employ several recently established fixed point theorems to prove the existence of one (or more) C[0, ∞) solutions to the nonlinear integral inclusion
$$ x(t) \in \int_0^\infty {k(t,s)F(s,x(s))ds{\text{ for }}t \in [0,\infty ).}$$
Here k : [0,∞) × [0,∞) → ℝ and F : [0,∞) × ℝ → CK(ℝ) with CK(ℝ) denoting the family of nonempty, convex, compact subsets of ℝ. In Section 7.3 we investigate the topological structure of the solution set of the Volterra integral inclusion
$$ x(t) \in \int_0^t {k(t,s)F(s,x(s))ds{\text{ for }}t \in [0,\infty ).}$$
Here k : [0,∞) × [0,t] → ℝ and F : [0,∞) × ℝ n CK(ℝ n ). In Section 7.4 we discuss the existence of solutions to the Fredholm integral inclusion
$$ x(t) \in h(t) + \int_0^\infty {k(t,s)F(s,x(s))ds{\text{ for }}t \in [0,\infty ).}$$
Here k(t,s) is a matrix valued kernel of type n by n and F : [0, ∞) × ℝ n CK(ℝ n ). In Section 7.5 we establish the existence of C[0,τ) solutions to the abstract operator inclusions
$$ x(t) \in Vx(t) + \int_0^t {Wx(s)ds}$$
for t ∈ [0,τ] if 0 < τ < ∞ and t ∈ [0,∞) provided 0 < τ ≤ ∞, and
$$ x(t) \in Vx(t) + \int_0^\tau {Wx(s)ds}$$
for t ∈ [0,τ] if 0 < τ < ∞ and t ∈ [0,∞) τ = ∞. Here V and W are multivalued operators of u.s.c or l.s.c type, and x : [0,τ] ℝ n .


Fixed Point Theorem Differential Inclusion Half Line Existence Theory Frechet Space 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R.P. Agarwal and V. Lakshmikantham, Uniqueness and Nonuniqueness Criteria for Ordinary Differential Equations, World Scientific, Singapore, 1993.MATHCrossRefGoogle Scholar
  2. 2.
    R.P. Agarwal and D. O’an, Global existence for nonlinear operator inclusions, Computers Math. Appiic. 38(11–12)(1999), 131–139.MATHCrossRefGoogle Scholar
  3. 3.
    R.P. Agarwal and D. O’an, Existence criteria for operator inclusions in abstract spaces, J. Comput. Appl. Math. 113(2000), 183–193.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    R.P. Agarwal and D. O’an, The solution set of integral inclusions on the half line, in Integral and Integrodifferential Equations, SIMMA 2, Gordon & Breach, Amsterdam, 2000, 1–7.Google Scholar
  5. 5.
    R.P. Agarwal and D. O’an, Periodic solutions of integrodifferential inclusions, in Integral and Integrodifferential Equations, SIMMA 2, Gordon & Breach, Amesterdam, 2000, 9–19.Google Scholar
  6. 6.
    R.P. Agarwal and D. O’an, Fixed points in Fréchet spaces and variational inequalities, Nonlinear Analysis, to appear.Google Scholar
  7. 7.
    R.P. Agarwal and D. O’an, Nonlinear operator inclusions on the half line, Mathematical and Computer Modelling, to appear.Google Scholar
  8. 8.
    R.P. Agarwal and D. O’an, Cone compression and expansion fixed point theorems in Fréchet spaces with applications, Jour. Differential Equations, to appear.Google Scholar
  9. 9.
    R.P. Agarwal and D. O’an, A note on the existence of multiple fixed points for multivalued maps with applications, Jour. Differential Equations, to appear.Google Scholar
  10. 10.
    R.P. Agarwal and D. O’an, A fixed point theorem of Leggett Williams type with applications to single and multivalued equations, to appear.Google Scholar
  11. 11.
    R.P. Agarwal and D. O’an, Multivalued nonlinear equations on the half line: a fixed point approach, to appear.Google Scholar
  12. 12.
    C.D. Aliprantis and K.C. Border, Infinite Dimensional Analysis, Springer Verlag, Berlin, 1994.MATHGoogle Scholar
  13. 13.
    J. Andres, G. Grzegorz and L. Gorniewicz, Boundary value problems on infinite intervals, Trans. Amer. Math. Soc. 351(1999), 4861–4903.MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    J.P. Aubin and A. Cellina, Differential Inclusions, Springer, Berlin, 1984.MATHCrossRefGoogle Scholar
  15. 15.
    C. Casting, Sur les équations différentielles multivoques, C. R. Acad. Sci. Paris Ser. A 263(1966), 63–66.MathSciNetGoogle Scholar
  16. 16.
    M. Cecchi, M. Marini and P. Zecca, Existence of bounded solutions for multivalued differential systems, Nonlinear Analysis 9(1985), 775–786.MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    C. Corduneanu, Perturbations of linear abstract Volterra equations, J. Integral Eqs. Appl. 2(1990), 393–401.MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    C. Corduneanu and M. Mahdavi, On neutral functional differential equations with causal operators, in Integral Methods in Science and Engineering (Houghton, MI, 1998), 102–106, Chapman & Hall/CRC/Boca Raton, FL, 2000.Google Scholar
  19. 19.
    K. Deimling, Multivalued Differential Equations, Waiter de Qruyter, Berlin, 1992.MATHCrossRefGoogle Scholar
  20. 20.
    N. Dunford and J. Schwartz, Linear Operators, Interscience, New York, 1958.MATHGoogle Scholar
  21. 21.
    L.H. Erbe and W. Krawcewicz, Nonlinear boundary value problems for differential inclusions, Ann. Polon. Math. 54(1991), 195–226.MathSciNetMATHGoogle Scholar
  22. 22.
    L.H. Erbe, W. Krawcewicz and T. Kaczynski, Solvability of two point boundary value problems for systems of nonlinear differential equations of the form y″ = g(t,y,y′,y″), Rocky Mount. J. Math. 20(1990), 899–907.MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    P.M. Fitzpatrick and W.V. Petryshyn, Fixed point theorems for multivalued noncompact acyclic mappings, Pacific Jour. Math. 54(1974), 17–23.MathSciNetMATHGoogle Scholar
  24. 24.
    M. Frigon, Théorèmes d’existence de solutions d’inclusions différentielles, Topological Methods in Differential Equations and Inclusions (edited by A. Granas and M. Frigon), NATO ASI Series C, 472, Kluwer, Dordrecht, 1995, 51–87.CrossRefGoogle Scholar
  25. 25.
    M. Furi and P. Pera, A continuation method on locally convex spaces and applications to ordinary differential equations on noncompact intervals, Ann. Polon. Math. 47(1987), 331–346.MathSciNetMATHGoogle Scholar
  26. 26.
    L. Gorniewicz, Homological methods in fixed point theory of multivalued mappings, Dissertationes Math. 129(1976), 1–71.MathSciNetGoogle Scholar
  27. 27.
    L. Gorniewicz, Topological approach to differential inclusions, Topological methods in differential inclusions, (edited by A. Granas and M. Frigon), NATO ASI Series C, 472, Kluwer, Dordrecht, 1995, 129–190.CrossRefGoogle Scholar
  28. 28.
    L. Gorniewicz and M. Slosarski, Topological essentiality and differential inclusions, Bull. Austral. Math. Soc. 45(1992), 177–193.MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    R. Kannan and D. O’an, A note on the solution set of integral inclusions, J. Integral Equations Appl. 12(2000), 85–94.MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    A. Lasota and Z. Opial, An application of the Kututani-Ky Fan theorem in the theory of ordinary differential equations, Bull. Acad. Polon. Sci. Ser. Sci. Math. Astron. Phys. 13(1965), 781–786.MathSciNetMATHGoogle Scholar
  31. 31.
    D. O’an, Some fixed point theorems for concentrative mappings between locally convex linear topological spaces, Nonlinear Analysis 27(1996), 1437–1446.MathSciNetCrossRefGoogle Scholar
  32. 32.
    D. O’an, Integral inclusions of upper semi-continuous or lower semi-continuous type. Proc. Amer. Math. Soc. 124(1996), 2391–2399.MathSciNetCrossRefGoogle Scholar
  33. 33.
    D. O’an, Abstract operator inclusions, Functional Differential Equations 4(1997), 143–154.MathSciNetGoogle Scholar
  34. 34.
    D. O’an, Approximation of solutions of nonlinear operator equation on the half line, Computers Math. Applic. 35(9)(1998), 65–77.CrossRefGoogle Scholar
  35. 35.
    D. O’an, Coincidences for admissible and Φ* maps and minimax inequalities, Jour. Math. Anal. Appl. 220(1998), 322–333.CrossRefGoogle Scholar
  36. 36.
    D. O’an, A multiplicity fixed point theorem in Fréchet spaces, Zeit-schrift für Analysis und ihre Anwendungen, to appear.Google Scholar
  37. 37.
    D. O’an, Fixed points for set valued mappings in locally convex linear topological spaces, Math. Comput. Modelling 28(1)(1998), 45–55.MathSciNetCrossRefGoogle Scholar
  38. 38.
    D. O’an, Continuation methods based on essential and 0-epi maps, Acta Appl. Math. 54(1998), 319–330.MathSciNetCrossRefGoogle Scholar
  39. 39.
    D. O’an and M. Meehan, Existence Theory for Nonlinear Integral and Integrodifferential Equations, Kluwer, Dordrecht, 1998.Google Scholar
  40. 40.
    W.V. Petryshyn and P.M. Fitzpatrick, A degree theory, fixed point theorems, and mapping theorems for multivalued noncompact mappings, Trans. Amer. Math. Soc. 194(1974), 1–25.MathSciNetMATHCrossRefGoogle Scholar
  41. 41.
    T. Pruszko, Topological degree methods in multivalued boundary value problems, Nonlinear Analysis 5(1981), 953–973.MathSciNetCrossRefGoogle Scholar
  42. 42.
    C.H. Su and V.M. Sehgal, Some fixed point theorems for condensing multifunctions in locally convex spaces, Proc. Amer. Math. Soc. 50(1975), 150–154.MathSciNetMATHCrossRefGoogle Scholar
  43. 43.
    K.K. Tan and X.Z. Yuan, Random fixed point theorems and approximation in cones, Jour. Math. Anal. Appl. 185(1994), 378–390.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2001

Authors and Affiliations

  • Ravi P. Agarwal
    • 1
  • Donal O’Regan
    • 2
  1. 1.National University of SingaporeSingaporeRepublic of Singapore
  2. 2.University of IrelandGalwayIreland

Personalised recommendations